Louisiana, 2012Flash Flood in Louisiana, July 10, 2012
July 10, 2012 · NWS SHV · 1 event in 1 county or zone
A very tropical airmass, weak surface boundaries and disturbances aloft resulted in very sufficient rain producers across Northwest Louisiana during the evening of July 10th. Some flash flooding was reported in Bossier City, Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very tropical airmass, weak surface boundaries and disturbances aloft resulted in very sufficient rain producers across Northwest Louisiana during the evening of July 10th. Some flash flooding was reported in Bossier City, Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 10, 8:57 PM CST, 13 minutes earlier.
Area forecast discussion, Jul 10, 8:57 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 PM CDT TUE JUL 10 2012
.DISCUSSION...
CONVECTION SLIGHTLY LESS THAN WHAT WAS EXPECTED TODAY...BUT
CURRENT COVERAGE STILL DECENT FOR POST-SUNSET ACTIVITY. COLD FRONT
NOTED ACROSS CENTRAL OK/AR ATTM SHOULD BE MAKING SOME SWD PROGRESS
OVERNIGHT...WHICH MAY HELP FOR CONVECTION TO REDEVELOP AS IT HAS
OVER THE PAST SEVERAL NIGHTS. VERY MINOR COSMETIC CHANGES FOR THE
GRIDS TONIGHT...WITH A FEW TWEAKS TO MIN TEMPS TO BRING THEM
CLOSER TO PERSISTENCE. ALSO REMOVED MENTION OF LIKELY POPS FOR THE
OVERNIGHT HOURS AS ONGOING/FCST CONVECTION SHOULD REMAIN ISOLATED
TO WIDELY SCATTERED WITHOUT THE AID OF DAYTIME HEATING. PRODUCTS OUT
SHORTLY. /12/
&&
.AVIATION...
WIDELY SCATTERED SHWRS AND TSTMS THIS EVENING WILL BECOME ISOLATED
BY 06Z WITH MOST OF FOUR STATE REGION VFR. WITH AVAILABLE MOISTURE
REMAINING HIGH...COMBINED WITH A STALLED FRONTAL BOUNDARY WIDESPREAD
REDEVELOPMENT LIKELY AGAIN AFTER 15Z WEDNESDAY. FLIGHT CONDITIONS
WILL BEGIN MOSTLY VFR AT THE 06Z TAF ISSUANCE...BUT LOOK FOR
WIDESPREAD IFR CIGS AFTER 09Z...CONTINUING TO AROUND 15Z. SOME
LOCATIONS WILL EXPERIENCE PERIODS OF IFR IN FOG BETWEEN 09Z AND
15Z...ESPECIALLY TERMINALS WHICH RECEIVED RAIN THIS EVENING...
INCLUDING KSHV AND KMLU. WITH A STALLED FRONTAL BOUNDARY HANGING
JUST NORTH OF INTERSTATE 20 WEDNESDAY AND WIDESPREAD CONVECTIVE
ACTIVITY...SURFACE WIND WILL BE QUITE VARIABLE ACROSS THE REGION.
WIND SPEED GENERALLY BETWEEN 5 AND 10 KTS EXCEPT GUSTY VICINITY OF
TSTMS. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 87 71 91 70 / 40 50 40 30 20
MLU 72 87 69 89 70 / 40 60 50 40 30
DEQ 70 90 69 92 69 / 30 30 20 10 10
TXK 71 88 70 91 70 / 30 40 30 20 20
ELD 70 86 69 89 70 / 40 60 40 30 20
TYR 73 88 70 90 72 / 40 50 30 20 20
GGG 73 88 70 92 71 / 40 50 40 30 20
LFK 72 88 69 91 72 / 40 50 40 40 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
12/14
Hazardous weather outlook, Jul 10, 10:30 AM CST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 AM CDT TUE JUL 10 2012
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1130 AM CDT TUE JUL 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE FOUR STATE AREA THIS AFTERNOON AND TONIGHT. THE
ATMOSPHERE REMAINS RICH WITH MOISTURE AND STORMS MAY BE SLOW
MOVING...WHICH COULD LEAD TO LOCALLY HEAVY RAINFALL. IN
ADDITION...STRONG AND GUSTY WINDS WILL BE POSSIBLE IN A FEW OF THE
STRONGER STORMS AND ESPECIALLY IN ANY GROUPS OR SEGMENTS OF
THUNDERSTORM ACTIVITY...WHICH COULD RESULT IN TREE AND POWER LINE
DAMAGE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A WEAK COLD FRONT WILL EASE DOWN INTO THE FOUR STATE AREA BY EARLY
WEDNESDAY AND BECOME STATIONARY ACROSS EAST TEXAS...NORTH CENTRAL
LOUISIANA AND SOUTHEAST ARKANSAS. THIS FRONT WILL SERVE AS A FOCUS
FOR ADDITIONAL THUNDERSTORM DEVELOPMENT OVER THE NEXT SEVERAL
DAYS. A FEW OF THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL AND STRONG WIND GUSTS.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY POSSIBLE DAMAGING WIND
GUSTS...ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT.
13
Flash Flood, Bossier
- When
- July 10, 9:10 PM CST to 11:00 PM CST
- Where
- Bossier County, 0.23 mi SE of Bossier City to 0.55 mi WNW of Fosters
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- NWS Employee
- Coordinates
- 32.517, -93.718
Old Minden Road north of Interstate 20 was closed due to high water. Several cars were stalled out.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 10, 20121 death · 1 event
- Flash Flooding and Hail in South Carolina, July 10, 2012$626,000 · 60 kt wind · 24 events
- Hail and Damaging Winds in Florida, July 10, 2012$210,000 · 1.25 in hail · 5 events
- Damaging Winds and Lightning Strike in North Carolina, July 10, 2012$100,000 · 50 kt wind · 5 events
- Damaging Wind in Georgia, July 10, 2012$60,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, July 10, 20121 injured · 56 kt wind · 28 events
- Hail and Damaging Winds in Georgia, July 10, 2012$27,000 · 1 in hail · 15 events
- Drought in Illinois, July 10 to 31, 201212 events
- Drought in Iowa, July 10 to 31, 201210 events
- Damaging Winds in South Carolina, July 10, 20121 injured · 50 kt wind · 2 events
- Damaging Winds and Heavy Rain in South Carolina, July 10, 2012$11,000 · 55 kt wind · 8 events
- Flash Flood and Hail in Tennessee, July 10, 2012$1,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386991.